MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15RWC W/ 4L RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15RWC W/ 4L RES; BLOOD GAS OXYGENATOR
Model Number 3CX*FX15RW40C
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.                                                h6: component code: 4739 - gas exchanger.Health effect - impact code: 2199 - no health consequences or impact.Health effect - clinical code: 4582 - no clinical, signs, symptoms or conditions.Medical device problem code: 1491 - increase in pressure.Investigation findings: 3233 - results pending completion of investigation.Investigation conclusions: 11 - conclusion not yet available.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, there was a high pre-membrane pressure.As per the user facility, the issue was noted while on cpb, and it was continued with the administration of vasoactives without consequence to the patient.Pressures continued to gradually climb.They turned alarm limits up, to allow cpb to continue to flow.They discussed with the attending anesthetist, the surgeon was aware of issue, and the clinical lead of perfusion was consulted.Nitroprusside bolus was given to the patient, followed by a bolus directly into the oxygenator.After bolus, pre-membrane pressure came down, and it was able to flow appropriately for the patient.Nitroprusside drip was given for the remainder of cpb to prevent platelet aggregation on oxygenator until off cpb.Impact of incident: map decreased to 30's for about 5 minutes after nitroprusside bolus given, head sat's remained normal throughout.Oxygenation and co2 removal remained unaffected.No known impact or consequence to patient.The product was not changed out.The surgery was completed successfully.
 
Event or Problem Description
High pre-membrane pressure.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on september 1, 2023.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date) g3 (date received by manufacturer) g6 (indication that this is a follow-up report) h2 (follow-up due to additional information) h4 (device manufacture date) h6 (identification of evaluation codes 3331, 4114, 3221, 4315) type of investigation #1: 3331 - analysis of production records type of investigation #2: 4114 - device not returned investigation findings: 3221 - no findings available investigation conclusions: 4315 - cause not established the affected sample was not returned for evaluation; therefore, a thorough investigation could not be performed.The manufacturing record and the incoming inspection records of the actual product was found to have no anomaly in the six estimated lots.No other similar report of the product with the involved product code / lot number was found.Without the actual sample, a definitive root cause could not be determined.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
STERILE FX15RWC W/ 4L RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball rd
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball rd
elkton, MD 21921
7346634145
MDR Report Key17673769
Report Number1124841-2023-00217
Device Sequence Number14966792
Product Code DTZ
UDI-Device Identifier00699753450790
UDI-Public(01)00699753450790
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2025
Device Model Number3CX*FX15RW40C
Device Catalogue NumberN/A
Device Lot Number2P19
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2023
Supplement Date Received by Manufacturer10/09/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date10/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown